Sleeping Problems after Homeopathic Remedy
I am on homeopathic therapy for a year and a half because of a vascularized nodule in my thyroid gland and solid dysplasia in my breast. My thyroid hormone levels were always ok and I had no health problems. Nodule was diagnosed upon routine ultrasound check of thyroid gland.
My therapy consists of only one pill every three months. At the beginning of the treatment I got many problems I didn’t have before (eczema on my face, frequent menstruation.). The worst thing is that I got sleeping problems. I wake in the middle of the night or very early in the morning and there is no chance to continue sleeping without taking some pills.
My remedy was changed in June and my sleeping became normal again. Dysplasia in my breast decreased a lot. I was more than happy. I got the same therapy in September and the sleeping problems returned. Usually, the sleeping starts to improve just before next therapy, but not this time. My therapist think there is nothing to worry about but I am really falling apart. I am afraid I will become sleeping pill addict.
What is your opinion? Did you have similar case in your practice? I didn’t find anywhere on the net that someone had a similar reaction. How can the same remedy produce different body reaction? Can this constant lack of sleep cause deterioration of my thyroid state?
Thank you. – Jelena
First of all, I want to clarify that I am not a practicing homeopath! I am more of an educator to the general public, which I do for free. So my response to you is based on my homeopathic studies and my personal experience as an individual.
It sounds like your homeopath found a good remedy for you in June. My guess is that perhaps it was repeated again too soon or perhaps you need to change the potency. In other words, the remedy is correct (wonderful!), but perhaps the dosing needs to be changed.
Both of your problems (the thyroid and breast) are hormonal in nature. It is not surprising, therefore, that your reactions have included effects on your menstruation and sleep problems, which are common hormonal symptoms. Eczema is also a common reaction to remedies, since it is an exteriorization of disease onto the skin, where it is more benign.
Even when they are not hormonally-based, sleep disturbances are also not uncommon responses to remedies. Usually sleeplessness will pass after a week or two. I sympathize though, because I myself tend to suffer from occasional insomnia — sometimes as an aggravation from a remedy– and I hate it!
Rather than sleeping pills, I suggest starting with other strategies, such as meditation and also an examination of what’s bothering you — including talking to yourself out loud about it or writing in a journal. While not getting sleep is certainly not great for you, it will probably not affect your hormonal problems unless it goes on for a very long time.
My recommendation is to stay in touch with your homeopath and follow his guidance. He sounds like an experienced homeopath. I don’t know his clinic, but it sounds like he has found a good remedy for you. He is also a doctor, so I assume he is keeping a close eye on your condition. That is good!
I hope this helpful!
Amy, thank you for your reply.
Your personal experience and understanding means a lot.
My practitioner increased potency of my remedy but there is no improvement so I will follow Your suggestion and ask him to lower the potency or to prolong time till the next dose.
I tried some other “alternative” methods before homeopathy and I always had to give up because I had this sleeping problem. Like there is some blockage in my system or it is too sensitive and overreacts to every kind of stimulation.
Once again thank You for your support.
Yes I think other methods of dosing might be appropriate for you. For example, lower doses given in water. This approach can be more gentle. If you read my book Impossible Cure, Chapter 6 explains these other dosing methods.